Snorting Methadone | Effects & Dangers
Snorting methadone is a form of drug abuse with a high-risk of side effects such as sinus infections, respiratory depression, and an increased risk of overdose. Unapproved use of methadone can be harmful to your health.
Snorting methadone can cause serious side effects such as drowsiness, sinus infections, damage to the nasal passages, respiratory depression, and an increased risk of overdose.
Methadone is a prescription drug that can reduce opioid withdrawal symptoms. Approved forms of methadone include tablets and liquid solutions taken by mouth. Snorting methadone is a form of illicit drug use.
Methadone may only be prescribed and distributed by approved opioid addiction treatment centers. Taking methadone as directed can reduce your risk of serious side effects and improve your chances of the drug working as intended.
Snorting Methadone To Get High
Snorting opioid drugs can lead to stronger, faster effects of opioids compared to oral drug use. Along with other forms of unapproved drug abuse, such as injecting, plugging, smoking, snorting drugs may be done to get high.
Snorting is not an approved use of methadone. Methadone can reduce cravings and other withdrawal symptoms of opiates such as oxycodone, fentanyl, and when taken in controlled environments.
However, like other opioid agonists, methadone can also be dangerous when it is abused.
Effects Of Methadone Abuse
Snorting methadone can cause an intense high with feelings of sedation, pain relief, and euphoria. You maydf also experience short-term side effects such as:
- runny nose
- dry mouth
- stomach pain
- changes in heart rate and blood pressure
- excessive sweating
- sinus infections
These effects may be stronger in high doses of methadone. Snorting methadone can place undue stress on the nasal passages, leading to short-term and long-term damage to the nose.
Dangers Of Snorting Methadone
Snorting methadone can lead to life-threatening health effects, similar to other forms of natural and synthetic opioid misuse. Not taking methadone as directed can be harmful to your health.
A methadone overdose can occur when you take high doses of methadone at once, or when you mix methadone with benzodiazepines or alcohol. Signs of a methadone overdose may include:
- respiratory depression (trouble breathing)
- clammy skin
- loss of consciousness
- weak pulse
- gurgling noises
Victims of an opioid overdose may be given naloxone, an opioid antagonist that can bind to opioid receptors in the central nervous system and reverse the effects of a life-threatening overdose.
Project DAWN is a naloxone distribution program in Ohio that can give naloxone to family members and loved ones without professional medical training.
Opioid Use Disorder
Methadone addiction may also be known as an opioid use disorder, a mental health condition defined by an inability to stop taking methadone.
Methadone addiction may also cause many problems that methadone treatment may be meant to reduce, such as opioid withdrawal and cravings.
Methadone treatment programs are an existing form of opioid addiction treatment.
For information on our inpatient substance use disorder treatment options, such as opioid detox, behavioral health services, and aftercare support, please contact us today.
Ohio Recovery Center Editorial Team
©2023 Ohio Recovery Center | All Rights Reserved
This page does not provide medical advice.